MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number NWC1US1N
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hematoma (1884); Nausea (1970); Pain (1994); Pneumothorax (2012); Full thickness (Third Degree) Burn (2696); Embolism/Embolus (4438); Insufficient Information (4580)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 6/25/2021.Only event year known: 2020; captured as citation date.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformance.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Does the author/surgeon believe that the neuwave devices mentioned in this article caused/contributed to the reported events in the article?.
 
Event or Problem Description
It was reported via journal article title: comparison of radiofrequency and microwave ablation and identification of risk factors for primary treatment failure and local progression.Authors: joseph l.Mcdevitta, michael d.Collard, ryan p.Murphy, patrick d.Sutphin, adam c.Yopp, amit g.Singal, sanjeeva p.Kalva citation: clinical imaging 67 (2020) 146¿151.The objectives of this retrospective review were to compare the primary efficacy and local progression of hepatocellular carcinoma (hcc) treated with radiofrequency ablation (rfa) and microwave ablation (mwa) and to assess the impact of hcc size, location, and procedure related factors on primary efficacy and local tumor progression.A total of 110 unique hcc underwent thermal ablation procedures.40 patients had mwa with 29 males and 11 females.There mean age was 61.7 years.The implant used was a 2.45 ghz neuwave certus 140 mwa system.(n=1) severe adverse event which was a case of arterial injury that required embolization.(n=1) moderate adverse event which included pneumothorax requiring placement of thoracostomy tube.(n=1) moderate adverse event which included a third degree burn from the grounding pad.(n=3) mild adverse events which included pain requiring overnight admission.(n=3) mild adverse events which included hematomas that required overnight observation.(n=1) mild adverse events which included conservatively-managed biloma.(n=1) mild adverse events which included a severe nausea requiring admission (n=9) primary failures that underwent successful repeat ablation, so secondary efficacy was achieved.(n=13) primary failures not re-treated with thermal ablation, 7 were treated with chemoembolization, 2 received best supportive care due to interval worsening of liver dysfunction, 1 was treated with sorafenib for interval development of metastatic disease, and 3 did not receive follow-up care in the health system.(n=43) intrahepatic distant recurrence (idr).There was no significant difference in primary efficacy or time to local progression between percutaneous rfa and mwa.

Brand Name
NW ABLATION SYSTEM, US
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
MDR Report Key12067102
Report Number3008769756-2021-00040
Device Sequence Number17035215
Product Code NEY
UDI-Device Identifier00853719006753
UDI-Public00853719006753
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNWC1US1N
Device Catalogue NumberNWC1US1N
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2021
Initial Report FDA Received Date06/25/2021
Patient Sequence Number1